Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Panagiota Daskalopoulos and Carlos E. Kenig
Title: Degenerate diffusions
Additional book information: EMS Tracts in Mathematics 1, European Mathematical Society, Zurich, 2007, x+198 pp., ISBN 978-3-03719-033-36

References [Enhancements On Off] (What's this?)

  • 1. D. G. Aronson and Ph. Bénilan, Régularité des solutions de l'équation milieux poreux dans $ \mathbf{R}^{n}$, C. R. Acad. Sci. Paris, 288(1979), 103-105. MR 524760 (82i:35090)
  • 2. D. G. Aronson and L. A. Caffarelli, The initial trace of a solution of the porous medium equation, Trans. Amer. Math. Soc., 280(1983), 351-366. MR 712265 (85c:35042)
  • 3. G. I. Barenblatt, On some unsteady motions of a liquid or a gas in a porous medium, Prikl. Mat. Mekh., 16(1952), 67-78 (in Russian). MR 0046217 (13:700a)
  • 4. P. Bénilan, M. G. Crandall and M. Pierre, Solutions of the porous medium equation in $ \mathbf{R}^{n}$ under optimal conditions on the initial values, Indiana Univ. Math. J., 33(1984), 51-87. MR 726106 (86b:35084)
  • 5. J. Boussinesq, Recherches théoriques sur l'écoulement des nappes d'eau infiltrés dans le sol et sur le débit de sources, C. R. Acad. Sci./J. Math. Pures Appl., 10(1903/04), 5-78.
  • 6. B. E. Dahlberg and C. E. Kenig, Non-negative solutions of the porous medium equation, Comm. Partial Differential Equations, 9(1984), 409-437. MR 741215 (85j:35099)
  • 7. E. DiBenedetto, Degenerate Parabolic Equations, Springer Verlag, New York, 1993. MR 1230384 (94h:35130)
  • 8. M. A. Herrero and M. Pierre, The Cauchy problem for $ u_{t}=\Delta u^{m}$ when $ 0<m<1$, Trans. Amer. Math. Soc., 291(1985), 145-158. MR 797051 (86i:35065)
  • 9. L. S. Leibenzon, The motion of a gas in a porous medium, Complete Works, Vol. 2, Acad. Sci. URSS, Moscow 1930 (in Russian).
  • 10. M. Muskat, The Flow of Homogeneous Fluids Through Porous Media, McGraw-Hill, New York, 1937.
  • 11. M. Pierre, Uniqueness of the solution of $ u_{t}-\Delta \varphi (u)=0$ with initial datum a measure, Nonlinear Anal., 6 (1982), 175-187. MR 651699 (83h:35062)
  • 12. P. Sacks, Continuity of solutions of a singular parabolic equation, Nonlinear Anal., 7(1983), 387-409. MR 696738 (84d:35081)
  • 13. Juan Luis Vazquez, Smoothing and Decay Estimates for Nonlinear Diffusion Equations, Oxford Lecture Series in Mathematics and Its Applications, Oxford University Press, Oxford, 2006. MR 2282669 (2007k:35008)
  • 14. Juan Luis Vazquez, The Porous Medium Equation. Mathematical theory, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, Oxford, 2007. MR 2286292 (2008e:35003)
  • 15. D. V. Widder, Positive temperature on a infinite rod, Trans. Amer Math. Soc., 55(1944), 85-95. MR 0009795 (5:203f)

Review Information:

Reviewer: D. G. Aronson
Affiliation: School of Mathematics and Institute for Mathematics and Its Applications University of Minnesota
Email: don@ima.umn.edu
Journal: Bull. Amer. Math. Soc. 47 (2010), 171-176
MSC (2000): Primary 35-02, 35K55, 35K65
DOI: https://doi.org/10.1090/S0273-0979-09-01272-5
Published electronically: July 21, 2009
Review copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society